MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF BRACH 90CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF BRACH 90CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306BU
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: other, senior counsel, litigation.As reported, the patient underwent placement of a trapease vena cava filter.The patient is reported to have had a history of pulmonary embolism (pe).The indication for the filter placement was not reported.The filter was implanted via the left groin.The patient is reported to have tolerated the procedure well.More than ten years after the filter implantation, the patient became aware that the filter struts had perforated outside the inferior vena cava (ivc).The patient further reported having experienced depression, anxiety, fear, swelling, bruising and leg and abdominal pain associated with the filter.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease vena cava filter is indicated for use in the prevention of recurrent pe via percutaneous placement in the ivc) for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Without images or procedural films for review, the reported ivc perforation could not be confirmed and the exact cause could not be determined.A review of the instructions for use (ifu) notes vessel damage such as intimal tears and perforation as procedural complications related to ivc filters.Studies have noted a greater than 80% perforation rate overall, with all filters imaged after 71 days from implantation revealing some level of perforation.Due to the nature of the complaint, the reported pain, swelling and bruising experienced by the patient could not be confirmed and the exact cause could not be determined.These clinical events do not represent evidence of a device malfunction.Clinical factors that may have influenced these events include the patient¿s pre-existing co-morbidities, pharmacological issues and lesion characteristics.The anxiety experienced by the patient does not represent a device malfunction.Anxiety, part of the body¿s natural response to stress and can cause feelings of, but not limited to, nervousness, mental anguish, fear, unease and worry.Given the limited information available for review, there is nothing to suggest that a malfunction in the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Please note that this is the initial report for this product.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to filter perforation.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.Additional information received per the medical records indicate that the patient has a history of pulmonary embolism.The filter was deployed via the patient's left groin.The patient tolerated the procedure well.  additional information received per the patient profile form (ppf) states that the patient experienced perforation of filter struts outside the inferior vena cava.The patient became aware of the reported event approximately ten years after the index procedure.The patient also experienced depression, anxiety, fear, swelling, bruises, leg pain and abdominal pain.

Brand Name
TRAPEASE PVCF BRACH 90CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12350793
Report Number1016427-2021-05324
Device Sequence Number3887421
Product Code DTK
UDI-Device Identifier20705032009475
UDI-Public20705032009475
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Model Number466P306BU
Device Catalogue Number466P306BU
Device Lot Number15238291
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/20/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age45 YR